Peri-Menopausal Symptoms Gone

by CLT in Virginia


Ok, here is my story. 44 yr-old who was diagnosed with Estrogen Dominance June 2010. Had EVERY symptom in the book: Hot Flushes, 50 pound weight gain (from size 6), severe depression, fatigue, night sweats, insomnia, fluid retention, bloat, very infrequent periods, etc. etc. Had taken BCP for 22 yrs, developed endometriosis, and kept taking them for pain.

Became Vegan in 2008 and started drinking 50mg Soy Protein drinks twice a day for a year and a half. During this time also ate organic, did major cleanses and detoxes of system to rid the body of toxins. Changed shampoos, makeup, creams, etc., to organic, non-toxic. Then, I decided to get off BCP cold turkey to eliminate last chemical introduced daily in my body. WOW....This triggered all the peri-menopausal symptoms and weight gain. Got off soy as it is phytoestrogenic as well.

Did blood and saliva test in June 2010, started taking estrogen and progesterone pills. After a month and a half did not feel better. Did my research, found this site and others, and got off pills and just started taking Natpro in 100-200mg suggested dosage every day.

After two weeks hot flushes, bloating, water retention, depression started to go away. Had a period in July, then September, then Dec 25th.

Doing great with other symptoms subsiding but around Dec 1st started getting MAJOR, MAJOR cravings for two weeks out of the month and MAJOR, INTENSE INCREASES IN LIBIDO to the point that my uterus throbs so much it feels like it is going to fall out!!!

Now, this is not good for a single woman!!! But this thing is out of control and a major, major nuissance!!! Increased urination, cramping, cravings, and the desire to climb the walls all day long! I mean it is BAD!!!

So, now, I am hoping to have a period January 25th so the cravings, cramping and sex drive will go back to normal. Otherwise I am going to have to find a new career in the adult entertainment industry! And this coming from a nice, conservative, church gal!!

Should I adjust my dose to the 12-26 days and not take the cream every day now? Or, since Progesterone has built up in my fat cells should I take a break for awhile? I still get major bloating and water retention if I forget to take my cream for a few days.

Hate Hormones!!!! Help!!! Anyone else experienced such an intense increase in libido?? Thanks...

Comments for Peri-Menopausal Symptoms Gone

Click here to add your own comments

Jan 24, 2011
Peri-Menopausal Symptoms Gone
by: Wray

Hi there I love your humour, all I can suggest is find a man or join the entertainment industry! But coming down to earth, progesterone does increase libido, but I've not heard to that extent. Although this paper is directed towards men, progesterone plays the same role in both sexes, see here. Going back a bit, I'm relieved you've come off the soy, see here. And very relieved you've come off the Contraceptives. These can cause Insulin Resistance, which could be why you gained so much weight. A lack of vitamin D can cause IR, and weight gain too, see here and here. Vitamin D drops in winter, it's now January and your level is probably too low, please have a test done. See the Vitamin D council website for more info. I'm happy the progesterone has helped you in some areas. Please rub some cream wherever you have cramping, it is an excellent anti-inflammatory. Oestrogen causes sodium retention, which in turn causes water retention. Progesterone is an excellent diuretic, hence the increased urination. In fact it's so good it's now used via IV transfusion in brain trauma victims to prevent or reduce the oedema that forms, see here. I don't believe that progesterone has built up in your fat cells, I've never found this the case in all the women I've helped, including my own use of it. I'm concerned if you do take a break your symptoms will come back for the full two weeks, as you say they do for a few days if you forget it. I don't think you've used it long enough to try, but you could attempt it if you feel up to it. My other concern is your cycle seems to have become erratic, as it does in Peri-menopause. You'll find following your cycle impossible, which leaves you in the dilemma of when to start the progesterone. You could try increasing the progesterone for your next cycle to see if it helps. It should stop the cravings and cramps, but the libido? I've never had anyone experience this. We have many men using it to increase theirs, how they would like it! I would hope that's temporary and it calms down soon. Take care Wray

Jan 25, 2011
It happened to me too
by: Louize

Hello, I've experienced this increasing of sex drive when I first started using progesterone cream, and for me it was because I wasn't taking enough of it, when I started using it every day (I'm 52 and perimenopausal) this settled down for me.

Jan 27, 2011
No feeling
by: Connie

Hi Wray

Sorry to hijack this page but I'm not sure how to create one of my own.

I wonder if you could help me. I have been using around 150 mg of Progesterone since July 2010 which has greatly helped. My periods are eratic and think i may be peri-menopausal (I am 46) and as you say it is impossible to know when to start the cream.

1) Would there by any consequences if i used it every day without a break and would I still need to stop using it when my period does eventually arrive and if so for how long please?

3) Also in the last few months I have noticed I now suffer from vaginal dryness (despite inserting the cream sometimes, this is safe isn't it?) but more disturbingly I seem to have lost all feeling in the clitoral area as well. It's as if the area has gone numb and no matter what my partner and I try I am rarely able to achieve orgasm through clitoral stimulation. I have never been able to achieve orgasm through sex alone sadly any way so this is a real concern for me.

Have you come across this before please and if so is there anything you could recommend.

Feb 02, 2011
No feeling
by: Wray

Hi Connie You haven't hijacked the page. Anyone is free to join in on any page we have, even if the query bears no relation to the previous one. I'm pleased the high amount of progesterone has helped you, Peri-menopause is such a difficult time. It is safe to use it daily, through your period too, as and when it decides to come! The decision is entirely up to you, some women prefer to take a break. But I used it daily, even when I had regular periods, as my symptoms came back if I took one. Using the cream in the vagina is safe, I use it there every night. I'm disappointed it's not helping your vaginal dryness, as it often does. You could try using it nightly to see if that helps, if not you could try an oestriol cream/gel. Please make sure it's oestriol and not oestradiol, which causes proliferation of cells. The numbness puzzles me, it could be caused by a lack of blood flowing through it. Nitric oxide is a vasodilator and is essential for sexual health in both men and women. A topical gel has been used with some success, see here. Exercise also helps, see here. Sexual arousal begins in the brain with neurotransmitter activity, see here. Specifically dopamine, see here, here, here and here. The precursor to dopamine is the amino acid tryrosine, it could be you're not eating enough protein. It might also be worth trying a tyrosine supplement. Please see this page here for more info on how to take it. Progesterone also increases NO, see here, plus it's also a vasodilator. Please consider putting some cream not only in your vagina, but on your clitoris too. Incidentally many people use the cream as a lubricant in intercourse. It's as beneficial for men as it is for women. Take care Wray

Feb 03, 2011
It happened to me too
by: Wray

Hi Louise I'm pleased progesterone helped you. It is a difficult time when first using it, particularly in Peri-menopause when our cycle is so erratic, and oestrogen levels are high. I find it best to use daily during these years and during Menopause too. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone levels.

Search over 7,500 pages on this site...